Hail, Sebastian
- When
- March 1, 3:40 AM CST
- Where
- Sebastian County, Ft Smith
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.380, -94.420
A moist, unstable air mass had developed across northwestern Arkansas ahead of a strong upper level disturbance that moved across the Southern Plains during the early morning hours of the 1st. Thunderstorms erupted along and ahead of a cold front as it moved across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A moist, unstable air mass had developed across northwestern Arkansas ahead of a strong upper level disturbance that moved across the Southern Plains during the early morning hours of the 1st. Thunderstorms erupted along and ahead of a cold front as it moved across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 1, 1:59 AM CST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 159 AM CST THU MAR 1 2007 .DISCUSSION... STRONG STORM SYSTEM CURRENTLY AFFECTING THE AREA WILL CONTINUE TO LIFT NORTHEASTWARD TODAY...WITH ATTENDANT SURFACE LOW CURRENTLY IN THE PROCESS OF DEEPENING AND ACCELERATING AWAY FROM THE FORECAST AREA. STORMS ONGOING ALONG THE FAST MOVING COLD FRONT WILL CONTINUE THE PACE EASTWARD AND CLEAR NORTHWEST ARKANSAS BY MID MORNING. WIND PROFILES IN ADVANCE OF THE COLD FRONT WILL SUPPORT TORNADIC POTENTIAL WITH THE SEVERE WEATHER THREAT ENDING UPON FRONTAL PASSAGE. NOTICEABLY COLDER TEMPERATURES WILL FOLLOW THE FRONT WITH LATE DAY CLEARING AND DOWNSLOPING WINDS AIDING ANY AFTERNOON WARMING. PATTERN ALOFT TRANSITIONS TO AN AMPLIFIED WESTERN U.S. RIDGE WHICH DEVELOPS NORTHWESTERLY FLOW ALOFT THROUGH MUCH OF THE PLAINS. WESTERLY SURFACE WINDS AND FULL SUN WILL ALLOW FRIDAY TO WARM NICELY...WITH A SHOT OF COLDER TEMPERATURES ARRIVING FOR SATURDAY. MOISTURE WILL REMAIN SCARCE SO NO PRECIP EXPECTED WITH THE FRONTAL PASSAGE. PATTERN EXPECTED TO REMAIN RELATIVELY QUIET THROUGH MUCH OF NEXT WEEK AS WESTERN RIDGE SLOWLY DEAMPLIFIES TRANSITIONING TO MORE ZONAL FLOW. GFS MORE AGGRESSIVE WITH SOUTHWARD PUSH OF COLD FRONTS NEXT WEEK...AND SIDED MORE TOWARD THE WARMER ECMWF/DGEX SOLUTIONS. SHOULD THESE FRONTS REMAIN TO OUR NORTH THAN TEMPERATURES BY MID TO LATE NEXT WEEK WILL BE WARMER THAN CURRENTLY FORECAST...AND PRECIP CHANCES WILL LIKELY RETURN AS SOUTHERLY FLOW BECOMES MORE PERSISTENT PROVIDING INCREASING MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... TUL 54 36 58 30 / 10 0 0 0 FSM 58 34 62 31 / 20 0 0 0 MLC 57 32 61 31 / 10 0 0 0 BVO 53 32 60 28 / 10 0 0 0 FYV 53 30 55 26 / 20 0 0 0 BYV 54 31 54 27 / 30 0 0 0 MKO 53 31 59 30 / 10 0 0 0 MIO 50 32 53 26 / 10 0 0 0 F10 54 33 60 31 / 10 0 0 0 HHW 59 36 64 36 / 10 0 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....07
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1253 AM CST THU MAR 1 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1253 AM CST THU MAR 1 2007
...SEVERE WEATHER TO CONTINUE OVERNIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED
AREA...NORTHEAST OKLAHOMA.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG A
COLD FRONT THAT EXTENDS FROM AN AREA OF LOW PRESSURE OVER
SOUTHEAST KANSAS TO NEAR STILLWATER OKLAHOMA AND BACK OFF
TO THE SOUTHWEST. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG
THE COLD FRONT OVERNIGHT AS THE AIRMASS OVER THE AREA REMAINS
UNSTABLE. LARGE HAIL AND WIND GUSTS TO AROUND 70 MPH WILL BE
THE MAIN THREAT AS THESE THUNDERSTORMS MOVE OFF TO THE EAST.
HOWEVER...TORNADOES CONTINUE TO BE A CONCERN AS THE WIND PROFILES
REMAIN VERY FAVORABLE. THE THUNDERSTORM THREAT WILL END BY MID-
MORNING THURSDAY AS THE COLD FRONT MOVES EAST OF THE AREA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE FIRE DANGER WILL BE VERY HIGH ON FRIDAY AS WESTERLY WINDS 15
TO 25 MPH AND AFTERNOON RELATIVE HUMIDITIES AROUND 30 PERCENT
PREVAIL IN THE WAKE OF THE DEPARTING STORM SYSTEM.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
204 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 AM HAIL CLAREMORE 36.31N 95.62W
03/01/2007 E0.88 INCH ROGERS OK TRAINED SPOTTER
&&
SFPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
204 AM CST THU MAR 1 2007
OKZ061-062-067-010845-
MAYES OK-ROGERS OK-WAGONER OK-
204 AM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 AM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WAGONER...ROGERS AND MAYES
AT 204 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF CLAREMORE TO 19 MILES
SOUTHWEST OF ONETA...MOVING EAST AT 60 MPH.
A LARGE PORTION OF WAGONER...ROGERS AND MAYES COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 245 AM CST.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
241 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM TSTM WND DMG 6 N PRYOR 36.40N 95.32W
03/01/2007 MAYES OK BROADCAST MEDIA
4 INCH DIAMETER TREE LIMBS DOWN.
&&
NMKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
244 AM CST THU MAR 1 2007
OKZ069-010930-
ADAIR OK-
244 AM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
AT 244 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF BUNCH...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...STILWELL...BUNCH AND
MARIETTA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
249 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM HAIL 1 N PRYOR 36.32N 95.32W
03/01/2007 E0.88 INCH MAYES OK EMERGENCY MNGR
&&
SFPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
339 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 AM HAIL FORT SMITH 35.39N 94.40W
03/01/2007 E0.88 INCH SEBASTIAN AR EMERGENCY MNGR
&&
NMKThe Western Arkansas radar (KSRX), 11 km away, was scanning. The volume nearest the first event began at 09:41 UTC.
12 hail, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
A broad swath of hail up to golfball size occurred across the northeastern portion of the county. The largest hail reportedly damaged homes and automobiles.
Strong thunderstorm wind snapped large tree limbs.
A tornado snapped trees and damaged a chicken house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyThe tornado archive for Arkansas, 2007Warnings in Arkansas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19340, 19341, 19342, 19343, 19344, 19345, 19346, 19347, 14556, 19348, 14557, 19349, 19350, 14558.